Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 148, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 10, 2008, 7:20 PM CDT for Jackson County, Pottawatomie County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2008, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 10, 2008, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Jackson County, KS, Pottawatomie County, KS
The radar
The Topeka radar (KTWX), 46 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 110021
SVRTOP
KSC085-149-110100-
/O.NEW.KTOP.SV.W.0148.080611T0020Z-080611T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
720 PM CDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN AND CENTRAL JACKSON COUNTY IN NORTHEAST KANSAS...
EASTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
* UNTIL 800 PM CDT
* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES WEST OF EMMETT...OR 23 MILES EAST OF
MANHATTAN...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHEATON...
EMMETT...
DELIA...
ONAGA...
HAVENSVILLE...
POTAWATOMI RESERVATION...
SOLDIER...
MAYETTA...
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.
IF YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.
DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE
LIKELY IN SEVERE THUNDERSTORMS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND
AVOID WINDOWS.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3923 9587 3921 9603 3920 9606 3928 9633
3956 9632 3956 9601 3951 9584 3942 9571
3930 9558
TIME...MOT...LOC 0020Z 231DEG 21KT 3929 9616
$$
CAVANAUGH3 follow-up statements
000
WWUS53 KTOP 110035
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
735 PM CDT TUE JUN 10 2008
KSC085-149-110100-
/O.CON.KTOP.SV.W.0148.000000T0000Z-080611T0100Z/
JACKSON-POTTAWATOMIE-
735 PM CDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL POTTAWATOMIE AND WEST CENTRAL JACKSON COUNTIES...
AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL 4 MILES NORTH OF EMMETT...OR 30 MILES NORTHWEST OF
TOPEKA...MOVING NORTHEAST AT 28 MPH.
LOCATIONS IMPACTED INCLUDE...
HAVENSVILLE AND RURAL AREAS OF EAST CENTRAL POTTAWATOMIE AND WEST
CENTRAL JACKSON COUNTIES.
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3950 9591 3942 9576 3928 9604 3935 9614
3953 9616 3954 9601
TIME...MOT...LOC 0035Z 227DEG 24KT 3936 9607
$$000
WWUS53 KTOP 110051
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
750 PM CDT TUE JUN 10 2008
KSC149-110100-
/O.CAN.KTOP.SV.W.0148.000000T0000Z-080611T0100Z/
POTTAWATOMIE-
750 PM CDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POTTAWATOMIE
COUNTY HAS BEEN CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAD MOVED NORTHEAST INTO JACKSON
COUNTY.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3950 9591 3944 9580 3934 9593 3937 9603
3945 9603 3952 9603 3954 9601
TIME...MOT...LOC 0050Z 229DEG 23KT 3942 9598
$$
KSC085-110100-
/O.CON.KTOP.SV.W.0148.000000T0000Z-080611T0100Z/
JACKSON-
750 PM CDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WEST CENTRAL JACKSON COUNTY...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL OVER WEST CENTRAL JACKSON COUNTY...OR 30 MILES NORTHWEST OF
TOPEKA...MOVING NORTHEAST AT 26 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WEST CENTRAL JACKSON COUNTY...
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3950 9591 3944 9580 3934 9593 3937 9603
3945 9603 3952 9603 3954 9601
TIME...MOT...LOC 0050Z 229DEG 23KT 3942 9598
$$000
WWUS53 KTOP 110103
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
802 PM CDT TUE JUN 10 2008
KSC085-110112-
/O.EXP.KTOP.SV.W.0148.000000T0000Z-080611T0100Z/
JACKSON-
802 PM CDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JACKSON COUNTY
HAS EXPIRED...
AT 802 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING FOR WEST CENTRAL JACKSON COUNTY HAS
BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THUNDERSTORMS MOVING NORTHEAST AT 30 MPH ACROSS
JACKSON COUNTY.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3950 9591 3944 9580 3934 9593 3937 9603
3945 9603 3952 9603 3954 9601
TIME...MOT...LOC 0051Z 229DEG 23KT 3942 9597
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:30 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 10, 3:30 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 330 PM CDT TUE JUN 10 2008 .DISCUSSION... 20Z WATER VAPOR SHOWS BROAD RIDGING OVER THE CENTRAL AND NORTHERN PLAINS WITH A CLOSED UPPER LOW OVER THE NORTHERN ROCKIES. AT THE SFC CYCLOGENESIS OVER SOUTHEAST CO HAS CAUSED THE PRESSURE GRADIENT TO TIGHTEN AND SOUTHERLY WINDS TO INCREASE. WITH DAYTIME HEATING AND SOME CONVERGENCE SEEN IN THE WIND FIELD OVER SOUTH CENTRAL KS...AN ISOLATED THUNDERSTORM OR TWO HAS BEEN ABLE TO FIRE WITHIN THE THETA-E RIDGE OVER CENTRAL KS. THUNDERSTORMS CHANCES TONIGHT LOOK TO BE SMALL FOR ANY ONE LOCATION. THETA-E ADVECTION SHOULD CONTINUE AND...AS THE LOW LEVEL JET VEERS OVERNIGHT...INCREASE OVER NORTHEAST KS. HOWEVER ISENTROPIC SURFACES SHOW A GOOD PORTION OF THE LOW TO MID LEVELS REMAINING DRY WITH MUCH OF THE LIFT GOING INTO SATURATION. 320K SFC OF THE NAM INDICATES THAT THERE COULD BE SOME HIGH BASED STORMS SIMILAR TO THIS AFTERNOON...BUT THE LOW LEVEL WAA AND BETTER CONVERGENCE QUICKLY SHIFT NORTH TONIGHT OVER NEB AND IA. WITH SOME ISOLATED CONVECTION ALREADY OUT THERE...HAVE INCLUDED A SLIGHT CHANCE FOR THUNDERSTORMS OVER WESTERN AND NORTHERN SECTIONS OF THE FORECAST AREA. THINK THERE COULD BE AN ISOLATED STORM OR TWO WITHIN THE THETA-E RIDGE TONIGHT. LOWS TONIGHT SHOULD BE MUCH WARMER THAN THIS MORNING WITH THE PRESSURE GRADIENT REMAINING TIGHT CAUSING SOUTHER WINDS TO REMAIN IN THE 10 TO 20 MPH RANGE. ALSO SOME LOW LEVEL MOISTURE RETURN MAY HELP FOR SOME STRATUS TO DEVELOP TOWARDS SUNRISE. A COLD FRONT WILL APPROACH THE FORECAST AREA BY THE AFTERNOON WEDNESDAY...WITH MODELS SHOWING ENOUGH HEATING AHEAD OF THE FRONT FOR CONVECTIVE INHIBITION TO WEAKEN. HAVE LEFT SOME SLIGHT CHANCE POPS IN THE NORTHEAST THROUGH THE MORNING...THEN BRING SOME CHANCE POPS INTO NORTH CENTRAL KS FOR THE AFTERNOON. AMOUNT OF INSTABILITY AND SHEER FORECAST BY MODELS WOULD BE ENOUGH FOR SOME OF THE THUNDERSTORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERN. HIGHS SHOULD REACH THE UPPER 80S AND LOWER 90S WITH 850 TEMPS 20-22C. -WOLTERS WEDNESDAY EVENING FRONTAL BOUNDARY SHOULD EXTEND FROM LOW OVER SOUTHWEST KANSAS ACROSS NORTH CENTRAL KANSAS INTO NORTHWEST IOWA. THUNDERSTORMS MAY BE FIRING FROM LATE AFTERNOON ALONG THE FRONT IN NEBRASKA INTO NORTHWEST KANSAS. CAP SHOULD KEEP ANY CONVECTION AT BAY IN THE WARM SECTOR OVER EAST CENTRAL AND NORTHEAST KANSAS EARLY IN THE PERIOD. CONVERGENCE ALONG THE FRONT ALONG WITH EJECTING SHORTWAVES AND STEEPENING MID LEVEL LAPSE RATES SHOULD ERODE THE CAP FURTHER SOUTH INTO KANSAS AND ALLOW STORMS TO DEVELOP. SOUTHERLY LOW LEVEL JET WILL PUMP PLENTY OF MOISTURE INTO CENTRAL AND NORTHERN KANSAS AHEAD OF THE FRONT. GOOD SHEAR OF 40 TO 45 KTS SO SEVERE THUNDERSTORMS ARE POSSIBLE WITH STRONG WINDS AND LARGE HAIL MAIN HAZARDS BUT WITH GOOD LOW LEVEL VEERING WINDS WILL ALSO LEAD TO THE DEVELOPMENT OF ISOLATED TORNADOES. THE NAM AND THE GFS ARE SIMILAR WITH THE UPPER LOW MOVING ALONG THE CANADIAN BORDER IN THE NORTHERN PLAINS ON THURSDAY WITH THE FRONT SLIDING FURTHER SOUTHEAST ACROSS THE CWA. OUTFLOWS FROM WEDNESDAY NIGHTS STORMS MAY SHOVE THE BOUNDARY FURTHER SOUTH THAN THE MODELS ARE SUGGESTING. THE FRONT LIGHTS UP AGAIN ON THURSDAY AFTERNOON WITH POOLING OF MOISTURE INTO NORTHERN MISSOURI AND EAST CENTRAL KANSAS. THE FRONT BECOMES PARALLEL TO THE UPPER FLOW AND MAY SLOW ITS PROGRESS ACROSS EAST CENTRAL KANSAS THURSDAY AND THURSDAY NIGHT. LOW LEVEL JET FORECAST TO BE SOUTHWEST AND WILL FOCUS ON THE BOUNDARY WITH TRAINING OF CELLS POSSIBLE FROM SOUTH CENTRAL KANSAS NORTHEAST ACROSS EAST CENTRAL KANSAS INTO MISSOURI. WILL NEED TO MONITOR FUTURE RUNS TO SEE IF THIS TREND CONTINUES AS THE HEAVY RAINFALL COULD LEAD TO FLOODING PROBLEMS FOR EAST CENTRAL AND SOUTHEAST KANSAS. SHORTWAVE TROUGH MOVES ACROSS KANSAS ON FRIDAY WITH THE CONVECTION MOVING OFF TO THE SOUTHEAST OF THE CWA BY MIDNIGHT FRIDAY. NEXT CONCERN WILL COME ON SUNDAY AS ANOTHER FRONT MOVES INTO KANSAS WITH BEST CHANCES ACROSS NORTH CENTRAL KANSAS IN THE LATE AFTERNOON HOURS...JUST NORTHWEST OF THE CWA. WILL HOLD OFF UNTIL THE EVENING HOURS FOR MOST OF THE AREA. NEW 12Z RUN OF THE GFS LOOKS TO PRODUCE SOME CONVECTIVE FEEDBACK BUT STILL POINTS TO AN MCS FORMING AND PROPAGATING SOUTHEAST ACROSS THE CWA SUNDAY NIGHT AND EXITING MONDAY MORNING. RIDGE BUILDS INTO THE CENTRAL PLAINS ON TUESDAY WITH RETURN FLOW ACROSS CENTRAL KANSAS. COULD SEE SOME ELEVATED THUNDERSTORMS BUT GIVEN UNCERTAINTY WILL LEAVE OUT FOR NOW. TEMPERATURES WILL COOL OFF BEHIND THE FRONT FOR FRIDAY WITH HIGHS MAINLY IN THE UPPER 70S TO LOWER 80S...WARMING BACK INTO THE MID AND UPPER 80S FOR THE WEEKEND. 53 && .AVIATION... MOISTURE RETURN AND CONVERGENCE ALONG THE LOW LEVEL JET THIS EVENING WILL ALLOW FOR AN OUTSIDE CHANCE OF TS IN THE TERMINALS OVERNIGHT. HOWEVER ISENTROPIC CHARTS ON THE 320K SFC SUGGEST THAT THUNDERSTORM COVERAGE WILL BE ISOLATED SINCE A GOOD DEAL OF LIFT IS NECESSARY FOR SATURATION. ALSO NOSE OF THE LOW LEVEL JET AND BEST CONVERGENCE IS PROGGED TO BE NORTH OF THE TERMINALS. ANTICIPATE ISOLATED CONVECTION IF ANY...THEREFORE THERE IS NO MENTION IN TAFS. OTHER CONCERN IS MODELS SHOW LOW LEVEL MOISTURE RETUNING NORTH WITH BUFKIT SOUNDINGS SATURATING AROUND 2 KFT BETWEEN 09-14Z. GIVEN STRONG WINDS...WOULD EXPECT STRATUS MUCH MORE LIKELY THAN FOG...BUT DID NOT HAVE ENOUGH CONFIDENCE TO INCLUDE IN FCST. ADDED SOME SCT020 AND WILL LET LATER SHIFTS DIAGNOSE NEW DATA. INCREASING PRESSURE GRADIENT WILL CAUSE STRONG WINDS FROM THE SOUTH THROUGH THE NIGHT AND INTO WED...WITH SOME GUSTS AROUND 35KTS POSSIBLE WED. -WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 10, 12:44 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1244 PM CDT TUE JUN 10 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-111745- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1244 PM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS CENTRAL KANSAS THIS AFTERNOON. DURING THE EVENING AND OVERNIGHT HOURS THERE COULD BE AN ISOLATED THUNDERSTORM MOVE ACROSS NORTHEAST KANSAS AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BETTER CHANCES FOR THUNDERSTORMS WILL BE WEDNESDAY AFTERNOON OVER NORTH CENTRAL KANSAS...SPREADING INTO NORTHEAST AND EAST CENTRAL KANSAS WEDNESDAY NIGHT AND INTO THURSDAY AS A FRONT MOVES ACROSS THE AREA. THERE IS THE POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE CONTINUES TO BE A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT AND FRIDAY ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. THERE IS ALSO A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. WOLTERS
In the hours before
Local storm report, Jun 10, 6:42 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
642 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 NNW VOLLAND 39.00N 96.43W
06/10/2008 E1.00 INCH WABAUNSEE KS TRAINED SPOTTER
&&Local storm report, Jun 10, 6:49 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
649 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL ALMA 39.02N 96.29W
06/10/2008 E1.00 INCH WABAUNSEE KS TRAINED SPOTTER
&&
KCLocal storm report, Jun 10, 6:53 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
653 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL ALMA 39.02N 96.29W
06/10/2008 E0.75 INCH WABAUNSEE KS TRAINED SPOTTER
&&Local storm report, Jun 10, 6:56 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
656 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 1 N ALMA 39.03N 96.29W
06/10/2008 E1.00 INCH WABAUNSEE KS NWS EMPLOYEE
LOTS OF PENNY SIZE HAIL WITH A FEW QUARTER SIZE
&&Special weather statement, Jun 10, 7:04 PM CDT, 16 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 704 PM CDT TUE JUN 10 2008 KSZ038-039-110030- SHAWNEE-WABAUNSEE- 704 PM CDT TUE JUN 10 2008 THROUGH 730 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH ACROSS NORTHWEST SHAWNEE AND NORTHEAST WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING HALF INCH SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE MAPLE HILL...WILLARD...ROSSVILLE AND SILVER LAKE. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 337 AND 347 COULD ALSO BE AFFECTED.
Local storm report, Jun 10, 7:19 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
719 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 3 ENE BELVUE 39.24N 96.12W
06/10/2008 E0.88 INCH POTTAWATOMIE KS TRAINED SPOTTER
DIME SIZE HAIL WITH A FEW NICKELS
&&The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:49 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 39 min |
| Jun 11, 12:37 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic, Washington | 38 min |
| Jun 11, 2:12 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 39 min |
| Jun 11, 3:49 AM CDT | Wind Advisory | TOP | Brown, Clay, Cloud, Dickinson, Geary, Jackson and 10 more | 16 hr |
| Jun 11, 3:09 PM CDT | Flash Flood Watch | TOP | Brown, Cloud, Marshall, Nemaha, Republic, Washington | 11 hr |
| Jun 11, 6:26 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 64 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.